Every now and then (more like now, since it just happened) an injection of humalog will sting for a few moments afterwards. Does that happen to anyone else, and if so, do you know what causes it? I was wondering if its a sign that the needle didn’t get all the way in, or if I hit a spot I shouldn’t have. I’m using the BD 5mm long needles.
I had that reaction to humalog, that along with small little welts were the injection was given. My doctor told me that I may be having a slight allergic reaction to it and switched me to Apidra. I still notice it occassionally with the Apidra, but I think that is because I hit something when I injected more than due to the insulin.
I get this often enough, but I just think that I’ve hit muscle over fatty tissue tis all … but I know its not the case all the time when it does happen.
I just breath though the pain and remember not to inject in that site again as much as possible … some times i notice that its because I’ve injected into that area of the site once to open, so I assume its scare tissue build up that is causing the issue in the case.
I get stinging with my Lantus. HORRIBLE!! Like a hot poker in me. Believe it or not, I find when I use the longest needle, 12.7mm, it doesn’t burn or if I inject really slowly. When I use the 5mm it burns like heck. I prefer using longer needles cause I want to move fast and get it over with. Weird.
I Have this reaction to lantusat times. I Try and make sure the insulin is body tempature that seems too help!
Try a bigger gauge needle as well as a longer one.
Small gauge needles ‘squirt’ harder than larger bore needles.
I can use any needle, and gauge as long as it’s a U100 needle made for insulin.
Rarely do I burn unless I just took it out of the fridge or shot too close to a nerve.
You have no idea where the nerve endings are. It’s all guesswork.
Make sure the insulin isn’t hot or cold. And if you can, a larger bore needle keeps the injection pressure down.
I used to be on Humalog and 5mm needles and ALWAYS had that happening to me also the big welts and always bruising. I am now on Novolog and 8mm needles. Since switching I have not had this happen to me at all ever in the entire year since switching. I’m not sure if it was the insulin or the size of the needle. It was probably the needle. My blood sugars have also been a lot better on this insulin.
Do you use alcohol swabs before you inject? The first time I injected Lantus, I had used a swab before and it did sting a bit, but it never ever hurt after that. Only idea I got! Best of luck
It could be the temperature of the insulin, the location (too close to a nerve cluster), or even a tiny air bubble. Maybe you are injecting too fast too? Or moving the needle while injecting.
You will ‘DEFINITELY’ know if you hit a muscle.
I shot a little close to the knee. Just barely nicked a muscle. And OUCH did that hurt. I won’t do that again.
I use 29g, 12.5mm needles for my pen and 31g, 8mm for syringes.
For me, the longer needle goes deeper into the fat and seems to work better. Less dribble too.
I have a bunch of larger syringes I can use when I run out of the smaller ones.
I don’t think they make pen needles longer than 12.5mm .
It stings pretty bad for me sometimes too. I also get it with Lantus. I asked my endo and he said it's just gonna happen sometimes when I hit a nerve spot. He thought it shouldn't be "that" bad but sometimes it's quite uncomfortable. I've noticed it happens a lot more frequently if I'm running low on the insulin left in the pen but I don't know. Sorry I can't be of more help.
Ok, try keeping the pen in a pocket to warm the insulin to body temperature first.
Purge as usual. Then pinch the skin up and take the shot SLOWLY.
If you still have problems try a different needle. Bigger needles smart a bit once in a while. Little ones might not go deep enough.
Ask you Dr for some sample needles of different sizes.
I inject my Apidra COLD. Not too comfy but I don't carry mine around in my pocket for fear of breaking it. My Levemir I keep on the table since I use that once a night.
Sometimes air in the needle or syringe can make it uncomfortable.
Yes, I switch between Novolog and Humalog, and find the Humalog generally has a higher rate of stinging.
Try injecting it cold. And don't forget to purge any air.
I inject all mealtime insulin cold but my nighttime insulin at room temperature.
I rarely have stinging but the left side of my abdomin is a bit more sensitive to the needles than the right side.
I used to use Novolog but my insurance stopped covering it and my Dr. changed my prescription to Humalog. I rarely had any stinging with Novolog. I did occasionally have some stinging if i injected to quickly. I have had diabetes for almost 40 years with no complications and several different insulins. This is the only insulin that gives me a stinging sensation on almost every injection! 40 years of comfort and now i must endure pain and discomfort several times daily, as if i am being stung multiple times daily, because my health plan is too cheap to care about my comfort and well being. Obviously Novolog must be a more expensive and a superior product for it to no longer be covered and to be replaced with such a lower quality medication. It is obvious that this is an issue considering how many patients have researched “Does Humalog sting?” Money is the route of all evil and apparently the route of discomfort and pain as well! Shame on you all !!! It hurts and you should be concerned with more than money.
Highly disappointed in American health care